Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 24, 2020, 1:20 PM PDT for Nye County, Nevada. It took effect at Oct 25, 2020, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2020, 1:20 PM PDT (20:20 UTC)
- In effect from
- Oct 25, 2020, 11:00 AM PDT
- Expired
- Oct 25, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WWUS75 KLKN 242020 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 120 PM PDT Sat Oct 24 2020 NVZ040-251130- /O.NEW.KLKN.WI.Y.0020.201025T1800Z-201026T0300Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 120 PM PDT Sat Oct 24 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...North winds 25 to 35 mph with gusts to 45 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
481 WWUS75 KLKN 250928 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 228 AM PDT Sun Oct 25 2020 NVZ040-260030- /O.CON.KLKN.WI.Y.0020.201025T1800Z-201026T0300Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 228 AM PDT Sun Oct 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Northerly winds 25 to 35 mph with gusts to 45 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
017 WWUS75 KLKN 252112 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 212 PM PDT Sun Oct 25 2020 NVZ040-260300- /O.CON.KLKN.WI.Y.0020.000000T0000Z-201026T0300Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 212 PM PDT Sun Oct 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northerly winds 25 to 35 mph with gusts to 45 mph expected. * WHERE...Northwestern Nye County. * WHEN...Now to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
519 WWUS75 KLKN 260232 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 732 PM PDT Sun Oct 25 2020 NVZ040-260345- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-201026T0300Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 732 PM PDT Sun Oct 25 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have weakened so the advisory will expire at 8pm. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 24, 11:54 AM PDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 24, 11:54 AM PDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Elko NV 1154 AM PDT Sat Oct 24 2020 .SYNOPSIS...A cold front will bring a few rain and snow showers into northern Elko County today, eastern Elko County tonight, and White Pine County on Sunday morning. It will also bring gusty winds over the weekend and much colder air beginning on Sunday, with some record low temperatures likely on Monday morning. && .FIRE WEATHER UPDATE...Model simulations are showing gusty winds and marginal RH values for Sunday, which will lead to elevated fire concerns for much of central Nevada, including the valley areas of 426 and the southern portions of 425. However, there are increasing concern regarding Monday in the central area, with elevated conditions seen in the southern portions of 425 and 427, though models are showing critical conditions in 426. Therefore, have went with a fire weather watch for 426 on Monday. No other changes are planned at this time, and text products have been sent. && .PREV DISCUSSION... /ISSUED AT 139 AM / SHORT TERM...Today through Sunday A cold front will enter the state from the north today. The front will begin moving into northern Elko County late this morning and there will be a chance for rain and snow showers there through the afternoon, with the best chances closer to the Idaho border. There is not a lot of moisture with the frontal passage in our area, so precipitation should be .10" of liquid at best there, with perhaps a quarter inch in the Jarbidge Mountains. Snow levels start off around 7500-8500 feet and drop to 4000-5000 feet by evening. Jarbidge may see a little snow accumulation, though its looking like it would be less than 1/2", with perhaps an inch or two in their mountains. Elsewhere, it will be a partly cloudy day in the remainder of northern Nevada and mainly sunny in central Nevada. There will be a fairly large temperature gradient for high's due to the frontal position, with 50's to 60's in northern Nevada to the 60's & 70's in central Nevada. There will also be some gusty afternoon winds with strongest gusts of 25-30 mph in the valleys. The front continues its southward movement this evening and into tonight and there will be a chance for some showers in eastern Elko County and in the Ruby mountains. Once again, any shower will likely produce less then .05" of precipitation, with perhaps some snowflakes falling but very little chance for any accumulating snow. Early morning lows on Sunday will be in the teens in northern Nevada, behind the front, and in the 20's to 30's in central Nevada, ahead of the front. By early morning Sunday, the cold front is expected to be moving southward into White Pine County and will be south of the county in the afternoon. Same story: very light precipitation for showers and some snowflakes around...possibly a half inch or so of snow in Great Basin National Park. The much colder air mass that will be in place behind the cold front will only allow highs to reach into the 30's and 40's (and even the 20's in parts of northern Elko County). There will also be some brisk gusty north winds which will make for quite a chilly Sunday. LONG TERM...Sunday night through next Saturday. Model agreement has been very consistent on the elongated trough making its exit from the region by Monday night, with GFS being a little faster in its exit and eastward propagation. Light snow showers are still a possibility in the SE corner of central Nevada through Sunday night, but current guidance agrees that any lingering showers will wrap up by Monday morning. As the front passes, breezy conditions become prevalent in south central Nevada with cold air and temperatures becoming the major concern around the region. Afternoon temperatures for Monday are expected to drop into the 40s for most locations. Meanwhile, overnight temperatures plummet into the teens and single digits well into Tuesday morning. Look for Monday morning to bring record level lows around the state, with some of are normal cold spots nearing or going below zero. As we approach Tuesday afternoon, model agreement present another ridge making its way into Nevada from the West Coast, bringing a return to dry and warm conditions. As early as Tuesday afternoon, temperatures look to rebound back into high 50s and then to proceed to continue to warm back above the normal for October. By the weeks end, afternoon temperatures look to return into the high 60s to low 70s. AVIATION...A strong cold front will approach the region from Oregon and Idaho which will cause westerly breezes to increase on Saturday with gusts to around 25 kts. Cloud cover and a few light rain/snow showers will accompany the frontal passage Saturday evening through Sunday morning as winds shift to the north and northeast. Expect clearing skies with breezy and colder conditions on Sunday afternoon followed by record low temperatures in the single digits early Monday morning. FIRE WEATHER...A cold front will move through the state this weekend. This does not have much moisture associated with it, though it is expected to bring a shot of even colder air to the region. There will be gusty westerly winds ahead of the front this afternoon, with strongest gusts around 25 to 30 mph or so. RH is expected to be in the 25 to 35 degree range in northern Nevada which will mitigate critical Fire Weather conditions. However, RH values are expected to be 15 to 20 degrees in FW Zone 425 and though this is a bit above critical levels, the combination of very dry fuels and gusty winds bring elevated fire weather concerns there. An SPS was issued earlier today to address those concerns. Sunday will be much colder, with brisk northerly gusty winds and higher RH. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for Northern Nye County-Mojave. && 97/86
In the hours before
Special weather statement, Oct 24, 8:25 AM PDT, 4 hours 55 minutes before
Special Weather Statement National Weather Service Elko NV 825 AM PDT Sat Oct 24 2020 NVZ031-033>035-038-039-242300- Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Southwest Elko County-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 825 AM PDT Sat Oct 24 2020 ...Elevated fire weather concerns today... * FIRE WEATHER CONCERNS: Gusty prefrontal winds and very dry conditions will bring locally elevated fire weather concerns to much of eastern Nevada. With widespread dry fuels, please avoid any activities that could spark a fire, and follow all area restrictions and bans for campfires and use of outdoor grills. Some of the biggest fire starters are tossing lit cigarette butts out of windows, sparking power equipment, flopping trailer chains, parking on brush and grass, and shooting without knowing your down range. Visit www.weather.gov/elko for the latest weather information.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:38 AM PDT | Fire Weather Watch | LKN | Nye | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.